Alert archive / Alabama / Wind Advisories in 2010

Wind Advisory 10, NWS Birmingham, AL

April 24, 201039 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Apr 24, 2010, 4:15 AM CDT for 39 counties in Alabama. It took effect at Apr 24, 2010, 9:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2010, 4:15 AM CDT (09:15 UTC)
In effect from
Apr 24, 2010, 9:00 AM CDT
Expired
Apr 25, 2010, 12:00 AM CDT
In force
15 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2010-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2010-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1898 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WWUS74 KBMX 240915
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
415 AM CDT SAT APR 24 2010

...GUSTY WINDS EXPECTED ACROSS CENTRAL ALABAMA TODAY AND TONIGHT...

.A STORM SYSTEM WILL STRENGTHEN TODAY TO OUR WEST...PUSHING A COLD
FRONT ACROSS CENTRAL ALABAMA TONIGHT. THIS WILL RESULT IN
INCREASED SOUTHERLY WINDS AHEAD OF THE STORM SYSTEM...AFFECTING
THE AREA THROUGH MIDNIGHT TONIGHT.


ALZ011>015-017>050-250500-
/O.NEW.KBMX.WI.Y.0010.100424T1400Z-100425T0500Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
415 AM CDT SAT APR 24 2010

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
CDT TONIGHT. 

SUSTAINED SOUTHERLY WINDS OF 17 TO 20 MPH WITH GUSTS UP TO 30 MPH
ARE EXPECTED THROUGH MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Apr 23, 11:50 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Apr 23, 11:50 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1150 PM CDT FRI APR 23 2010

..DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED ON SATURDAY...

.UPDATE...OVERNIGHT FORECAST AND AVIATION.

&&

.DISCUSSION...

RUMBLES OF THUNDER ARE EXPECTED TO CONTINUE OVERNIGHT AS NUMEROUS
SHOWERS AND THUNDERSTORMS MOVE ACROSS CENTRAL ALABAMA. THESE
STORMS ARE NOT EXPECTED TO BECOME SEVERE TONIGHT...JUST PLENTY OF
LIGHTNING AND BRIEF HEAVY RAIN.

TWEAKED THE FORECAST MAINLY TO ADJUST OVERNIGHT LOWS BY A FEW
DEGREES. NOT EXPECTING FOR ANY OF THE SEVERE CONVECTION TO OCCUR
UNTIL TOMORROW MORNING.

UPDATED FORECAST HAS ALREADY BEEN ISSUED.

10/ARM

&&

.AVIATION...06Z TAF DISCUSSION.

ON AND OFF THUNDERSTORMS ARE EXPECTED TO AFFECT MOST OF THE TAF
SITES THE REST OF TONIGHT. COVERAGE IS EXPECTED TO INCREASE
RAPIDLY SATURDAY MORNING AND BECOME EVEN MORE NUMEROUS IN THE
AFTERNOON AND EARLY EVENING.

IN ADDITION TO THESE STORMS...IFR TO MVFR CEILINGS ARE EXPECTED
THROUGH THE NIGHT AND EARLY EVENING. CONDITIONS ARE NOT EXPECTED
TO IMPROVE MUCH DURING THE DAY TOMORROW OTHER THAN SOME BRIEF
PERIODS OF SUNSHINE WHICH WOULD LEAD TO MORE THUNDERSTORMS.

CONDITIONS MAY RETURN TO VFR AFTER 06Z TOMORROW WHICH IS OUT OF
THE SCOPE OF THIS FORECAST.

10/ARM

&&

.PREV DISCUSSION... /ISSUED 722 PM CDT FRI APR 23 2010/

UPDATE...AVIATION DISCUSSION.

DISCUSSION...

I WISH I HAD BETTER NEWS...IN THE WAY THAT THINGS DON'T LOOK SO
PERILOUS FOR SATURDAY...BUT I DON'T.  IN FACT...THE 12Z GFS HAS
INCREASED FORECAST CONFIDENCE EVEN MORE SO...SO LET'S RUN THINGS
DOWN.

THE BIG PICTURE RIGHT NOW HAS THIS WELL ADVERTISED UPPER LEVEL LOW
CONTINUING TO DIG AND DEEPEN OUT OVER THE CENTER PORTION OF THE
COUNTRY. A STRONG SFC LOW OVER WESTERN KANSAS THIS AFTERNOON IS THE
CULPRIT IN CREATING THE SHOWERS AND THUNDERSTORMS...AND THE TORNADO
WATCH...JUST TO OUR EAST.  THIS EVENING...THESE STORMS THAT WE ARE
WATCHING ARE LIKELY TO SLIDE INTO OUR WESTERN COUNTIES AND COULD
CARRY WITH THEM THE TYPICAL SEVERE WEATHER...STRONG WINDS AND LARGE
HAIL.  THE GOOD NEWS IS THAT THESE STORMS SHOULD OUTRUN THE DYNAMICS
THAT WOULD ALLOW THEM TO MAINTAIN THEIR SEVERITY THIS EVENING.
SO...THEY SHOULD BE DYING DOWN AFTER SUNSET...WITH THE POTENTIAL
THAT SOME OF THEM COULD BE STRONG...45 MPH WINDS AND SMALL HAIL...
THROUGH MIDNIGHT.

AFTER MIDNIGHT...WE SHOULD SEE A LULL IN THE ACTIVITY UNTIL
SUNRISE.  THERE COULD BE SOME LINGERING SHOWERS BUT AS I SAID...THE
DYNAMICS SHOULD SUBSIDE...FOR A SHORT TIME.  BY SUNRISE THOUGH...
THINGS WILL BE ON THE INCREASE AGAIN.  THE INITIAL SFC LOW AND
ASSOCIATED PRIMARY WARM FRONT WILL BE WELL NORTH OF THE AREA...
LIKELY INTO THE OHIO VALLEY...WHICH MEANS DEW POINTS ALREADY IN THE
LOW TO MIDDLE 60S.  A SECONDARY LOW IS EXPECTED TO DEVELOP SATURDAY
MORNING OVER THE LOWER MISSISSIPPI VALLEY...AND WITH IT...DRIVE
ANOTHER WARM FRONT NORTHWARD...BRINGING MORE MOISTURE INTO CENTRAL
ALABAMA.  ITS LIKELY THAT PORTIONS OF OUR SOUTHWEST COUNTIES WILL
SEE DEW POINTS AROUND 70 BY 9 AM SATURDAY MORNING.  THIS MEANS
PLENTY OF SURFACE BASED INSTABILITY TO WORK WITH.  THE OTHER THING
THAT WILL COME ALONG WITH THIS SECONDARY LOW IS A VERY POTENT LOW
LEVEL JET...ON THE ORDER OF 50-65 KTS.  THIS WILL BE ENTERING THE
WEST SIDE OF THE STATE SHORTLY AFTER SUNRISE TOMORROW...AND WILL
LIKELY BE THE MAIN THING THAT BEGINS CONVECTION...ESPECIALLY THAT
EARLY IN THE MORNING.  THIS THREAT OF SEVERE WEATHER...WHICH
INCLUDES LONG TRACK TORNADOES...LARGE HAIL...AND THE POTENTIAL FOR
FLASH FLOODING...WILL TRANSLATE TOWARDS THE INTERSTATE 65 CORRIDOR
BY LATE MORNING AND THE REMAINDER OF CENTRAL ALABAMA BY EARLY
AFTERNOON.  THIS MEANS THAT ALL OF CENTRAL ALABAMA WILL CARRY THIS
THREAT OF TORNADIC SUPERCELLS THROUGH MINIMALLY 10 PM TOMORROW
EVENING.  IT'S LIKELY THAT EXTREME EASTERN COUNTIES IN CENTRAL
ALABAMA COULD SEE THIS SEVERE WEATHER THREAT THROUGH THE MIDNIGHT
HOUR.

I MENTIONED EARLIER THE 12Z GFS...OBVIOUSLY THIS IS THE MODEL THAT I
AM BASING MOST OF THE FORECAST ON...MAINLY BECAUSE THE INTENSITY OF
THE NAM IS CONSIDERABLY LOWER AND IN MY OPINION...NOT REALISTIC.
ONE OF THE THINGS THAT HAS ME CONCERNED IN THIS LATEST MODEL RUN IS
THE PLACEMENT OF A 100-110KT UPPER LEVEL JET...DIRECTLY OVER CENTRAL
ALABAMA.  THIS MEANS MORE LIFT FOR THESE THUNDERSTORMS TO WORK
WITH.  THE BOTTOM LINE...EVERYTHING IN THE MODELS IS COMING TOGETHER
TO CAUSE SATURDAY TO BE A VERY LONG DAY.

WITH MANY OUTDOOR ACTIVITIES PLANNED ON SATURDAY...TAKE THE TIME
THIS EVENING TO ANALYZE WHETHER OR NOT YOUR PLANS CAN BE PUT OFF
UNTIL SUNDAY.  THIS PROMISES TO BE A VERY DANGEROUS SITUATION.  STAY
TUNED TO NOAA WEATHER RADIO...OUR WEBSITE...OR YOUR FAVORITE NEW
OUTLET FOR THE LATEST ON THIS POTENTIAL MAJOR OUTBREAK.

AVIATION...00Z TAF DISCUSSION.

THE FIRST BATCH OF WHAT WILL BE MANY MORE STORMS TO COME WILL PUSH
ACROSS CENTRAL ALABAMA TONIGHT. HOWEVER...THESE STORMS ARE MOVING
INTO A MORE STABLE ENVIRONMENT AND THUS THEY ARE EXPECTED TO WEAKEN
AS WE HEAD THROUGH THE NIGHT. STILL EXPECTING FOR SOME OF THESE
STORMS TO EITHER AFFECT OR APPROACH ALL TAF SITES. ALTHOUGH
THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE IN COVERAGE...THEY
WILL STILL LINGER THROUGH THE NIGHT.

AS FOR TOMORROW...FEEL FAIRLY CONFIDENT THAT ALL SITES WILL SEE SOME
SORT OF THUNDERSTORM ACTIVITY. PEAK CONVECTION SHOULD START AFTER
15Z AND IS EXPECTED TO CONTINUE WELL AFTER 00Z. IT WON'T BE A
CONSTANT THUNDERSTORM FOR 6 STRAIGHT HOURS. IT WILL BE MORE OF AN ON
AND OFF TYPE OF ACTIVITY.

10/ARM

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     62  74  58  76  51 /  80 100  80  10  10
ANNISTON    62  74  62  80  52 /  80 100  90  20  10
BIRMINGHAM  63  74  59  79  52 /  80 100  70  10  10
TUSCALOOSA  66  74  60  80  52 /  70 100  50  10  10
CALERA      63  75  62  79  54 /  70 100  70  10  10
AUBURN      64  74  60  78  55 /  60 100  80  20  10
MONTGOMERY  63  77  63  83  54 /  60 100  70  20  10
TROY        62  79  63  81  52 /  60 100  60  20  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

07/07/07
Hazardous weather outlook, Apr 23, 8:14 PM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
814 PM CDT FRI APR 23 2010

ALZ011>015-017>050-250115-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
814 PM CDT FRI APR 23 2010

...MODERATE RISK OF SEVERE THUNDERSTORMS AND TORNADOES ON SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

STRONG STORMS WITH GUSTY WINDS AND SMALLER HAIL ARE POSSIBLE
THROUGH MIDNIGHT...MAINLY ALONG AND NORTH OF A LINE EXTENDING FROM
WHITE HALL...ALEXANDER CITY AND ROANOKE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SATURDAY MORNING THROUGH SATURDAY NIGHT....ALL MODES OF SEVERE
WEATHER WILL BE POSSIBLE...INCLUDING TORNADOES...DAMAGING WIND...
LARGE HAIL...AND LOCALIZED FLOODING. ALTHOUGH ISOLATED SEVERE STORMS
WILL BE POSSIBLE BY 7 AM SATURDAY MORNING IN WESTERN ALABAMA...THE
GREATEST RISK APPEARS TO BE LATE SATURDAY MORNING INTO SATURDAY
EVENING ACROSS ALL OF CENTRAL ALABAMA. THE THREAT SHOULD END BY
MIDNIGHT FOR OUR EASTERN COUNTIES.

THIS HAS THE POTENTIAL TO BE A MAJOR TORNADO OUTBREAK WITH LONG-
TRACK TORNADOES ACROSS ALL OF CENTRAL ALABAMA. THERE WILL BE THE
THREAT OF ANY TORNADO THAT FORMS TO BE RAIN-WRAPPED...WHICH MEANS IT
COULD BE VERY DIFFICULT TO SEE...EVEN CLOSE UP. ALL INTERESTS IN
CENTRAL ALABAMA SHOULD MONITOR THE LATEST FORECAST CONCERNING THIS
POTENTIALLY DANGEROUS WEATHER SYSTEM.

BREEZY CONDITIONS CAN BE EXPECTED AHEAD OF THE FRONT SATURDAY AND
BEHIND THE COLD FRONT SUNDAY. SUSTAINED WINDS WILL BE BETWEEN 10 AND
20 MPH.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE LIKELY
ON SATURDAY. THE POTENTIAL EXISTS FOR A TORNADO WATCH SOMETIME
SATURDAY.

In the hours before

Special weather statement, Apr 24, 1:47 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
147 AM CDT SAT APR 24 2010

ALZ045-046-048-240730-
BULLOCK-MACON-RUSSELL-
147 AM CDT SAT APR 24 2010

...SIGNIFICANT WEATHER ALERT FOR BULLOCK...MACON AND RUSSELL COUNTIES
UNTIL 230 AM CDT...

AT 143 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR SHOPTON...OR 12 MILES WEST OF UNION SPRINGS...
MOVING EAST AT 65 MPH.

NICKEL SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SIMSVILLE.
  FRANKLIN FIELD.
  FORT DAVIS.
  DAVISVILLE.
  WARRIORSTAND.
  CREEK STAND.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

17/KLAWS
Special weather statement, Apr 24, 2:11 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
211 AM CDT SAT APR 24 2010

ALZ017-018-024-026-240800-
BLOUNT-ETOWAH-JEFFERSON-ST. CLAIR-
211 AM CDT SAT APR 24 2010

...SIGNIFICANT WEATHER ALERT FOR BLOUNT...ETOWAH...JEFFERSON AND ST.
CLAIR COUNTIES UNTIL 300 AM CDT...

AT 208 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SUSAN MOORE TO PINSON...OR
ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF ONEONTA TO 6 MILES
EAST OF GARDENDALE...MOVING EAST AT 35 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PALMERDALE.
  WALNUT GROVE.
  SPRINGVILLE.
  HORSE PENS FORTY.
  HOWELTON.
  RIDGEVILLE.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

17/KLAWS
Special weather statement, Apr 24, 3:22 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
322 AM CDT SAT APR 24 2010

ALZ012-022-240845-
LAMAR-PICKENS-
322 AM CDT SAT APR 24 2010

...SIGNIFICANT WEATHER ALERT FOR LAMAR AND PICKENS COUNTIES UNTIL 345
AM CDT...

AT 320 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR NEW HOPE...OR 8 MILES SOUTHEAST OF COLUMBUS...
MOVING NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FOREST.
  MELBORNE.
  MILLPORT.
  KENNEDY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

17/KLAWS
Special weather statement, Apr 24, 3:50 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
350 AM CDT SAT APR 24 2010

ALZ037-038-240915-
CHAMBERS-TALLAPOOSA-
350 AM CDT SAT APR 24 2010

...SIGNIFICANT WEATHER ALERT FOR CHAMBERS AND TALLAPOOSA COUNTIES
UNTIL 415 AM CDT...

AT 345 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR ALEXANDER CITY...MOVING EAST AT 55 MPH.

NICKEL SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HILLABEE CREEK.
  EAGLE CREEK.
  HORSESHOE BEND.
  DAVISTON.
  SPARKLING SPRINGS.
  RED LEVEL.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

17/KLAWS
Special weather statement, Apr 24, 4:01 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
401 AM CDT SAT APR 24 2010

ALZ037-043-045-047-240930-
ELMORE-LEE-MACON-TALLAPOOSA-
401 AM CDT SAT APR 24 2010

...SIGNIFICANT WEATHER ALERT FOR ELMORE...LEE...MACON AND TALLAPOOSA
COUNTIES UNTIL 430 AM CDT...

AT 359 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM 6 MILES WEST OF TALLASSEE...MOVING NORTHEAST AT 55 MPH.

NICKEL SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CLAUD.
  YATES DAM.
  REELTOWN.
  LIBERTY CITY.
  ROXANA.
  LOACHAPOKA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

17/KLAWS
Local storm report, Apr 24, 4:03 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
403 AM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 AM     HAIL             ODENVILLE               33.69N 86.40W
04/24/2010  M0.88 INCH       ST. CLAIR          AL   LAW ENFORCEMENT

&&

KLAWS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 1:15 AM CDTSevere Thunderstorm WarningBMXBarbour, Pike45 min
Apr 24, 1:18 AM CDTSevere Thunderstorm WarningBMXLowndes, Montgomery42 min
Apr 24, 3:24 AM CDTSevere Thunderstorm WarningBMXLamar, Pickens16 min
Apr 24, 4:31 AM CDTSevere Thunderstorm WarningBMXLee14 min
Apr 24, 7:06 AM CDTSevere Thunderstorm WarningBMXBlount, Etowah39 min
Apr 24, 7:26 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Pickens, Winston49 min
Apr 24, 7:57 AM CDTSevere Thunderstorm WarningBMXFayette, Greene, Hale, Pickens, Sumter, Tuscaloosa63 min
Apr 24, 8:01 AM CDTSevere Thunderstorm WarningBMXFayette, Marion, Tuscaloosa, Walker, Winston59 min
Apr 24, 8:13 AM CDTSevere Thunderstorm WarningBMXJefferson47 min
Apr 24, 8:16 AM CDTSevere Thunderstorm WarningBMXLamar, Marion, Winston44 min
Apr 24, 8:22 AM CDTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter14 min
Apr 24, 8:37 AM CDTSevere Thunderstorm WarningBMXBlount, Jefferson38 min
Apr 24, 8:47 AM CDTSevere Thunderstorm WarningBMXHale, Marengo, Perry, Sumter43 min
Apr 24, 8:56 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter35 hr
Apr 24, 8:56 AM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair19 min
Apr 24, 9:55 AM CDTSevere Thunderstorm WarningBMXGreene, Sumter65 min
Apr 24, 10:16 AM CDTSevere Thunderstorm WarningBMXMarengo, Sumter44 min
Apr 24, 10:23 AM CDTTornado WarningBMXMarengo, Sumter67 min
Apr 24, 10:40 AM CDTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas, Perry50 min
Apr 24, 11:01 AM CDTTornado WarningBMXHale, Marengo, Sumter44 min
Apr 24, 11:30 AM CDTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Perry45 min
Apr 24, 11:35 AM CDTTornado WarningBMXBibb, Greene, Hale, Perry40 min
Apr 24, 11:41 AM CDTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter49 min
Apr 24, 12:28 PM CDTSevere Thunderstorm WarningBMXMarengo19 min
Apr 24, 12:34 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Sumter41 min
Apr 24, 12:45 PM CDTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas, Lowndes45 min
Apr 24, 1:17 PM CDTSevere Thunderstorm WarningBMXBibb, Hale, Tuscaloosa43 min
Apr 24, 1:45 PM CDTAreal Flood AdvisoryBMXHale, Tuscaloosa2 hr
Apr 24, 2:19 PM CDTAreal Flood AdvisoryBMXJefferson, Talladega116 min
Apr 24, 2:34 PM CDTTornado WarningBMXLamar41 min
Apr 24, 2:55 PM CDTFlash Flood WarningBMXJefferson3 hr
Apr 24, 3:10 PM CDTTornado WarningBMXFayette, Lamar, Marion20 min
Apr 24, 3:19 PM CDTFlash Flood WarningBMXLamar, Marion3 hr
Apr 24, 3:37 PM CDTSevere Thunderstorm WarningBMXMarion, Winston38 min
Apr 24, 3:59 PM CDTSevere Thunderstorm WarningBMXLamar46 min
Apr 24, 4:12 PM CDTFlash Flood WarningBMXWinston2 hr
Apr 24, 4:15 PM CDTSevere Thunderstorm WarningBMXWinston15 min
Apr 24, 4:23 PM CDTSevere Thunderstorm WarningBMXLamar, Pickens67 min
Apr 24, 4:33 PM CDTSevere Thunderstorm WarningBMXFayette, Marion, Walker, Winston57 min
Apr 24, 4:36 PM CDTTornado WarningBMXPickens42 min
Apr 24, 5:06 PM CDTSevere Thunderstorm WarningBMXFayette, Tuscaloosa54 min
Apr 24, 5:09 PM CDTTornado WarningBMXPickens40 min
Apr 24, 6:13 PM CDTFlash Flood WarningBMXLamar2 hr
Apr 24, 6:13 PM CDTTornado WarningBMXWalker, Winston17 min

Nearby

Wind Advisories in Alabama, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.